Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 87, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 27, 2016, 12:25 AM CDT for Burnet County, Texas. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2016, 12:25 AM CDT (05:25 UTC)
- Expired
- Apr 27, 2016, 1:15 AM CDT
- In force
- 50 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Burnet County, TX
The radar
The Ft Hood radar (KGRK), 80 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 12:50 AM CDT | TSTM WND GST 50 | 3 Sse Lake Victor, TX | STRONG WIND GUSTS BUT NO DAMAGE OBSERVED |
| Apr 27, 12:50 AM CDT | HAIL 0.88 | 1 Sse Sunnylane, TX | DIME TO NICKEL SIZE HAIL NEAR FM202 AND FM207 WHICH IS APPROXIMATELY THREE MILES EAST NORTHEAST OF THE TOWN OF LAKE VICTOR IN BURNET COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 10:21 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2622 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 11.0
The text
As transmitted.
724
WUUS54 KEWX 270525
SVREWX
TXC053-270615-
/O.NEW.KEWX.SV.W.0087.160427T0525Z-160427T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1225 AM CDT WED APR 27 2016
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BURNET COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 115 AM CDT
* AT 1224 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE
VICTOR...OR 7 MILES SOUTH OF LAMPASAS...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BUCHANAN DAM...WATSON...SUNNYLANE AND LAKE VICTOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3091 9783 3090 9784 3082 9811 3079 9842
3082 9841 3083 9838 3084 9839 3084 9842
3102 9842 3103 9840 3103 9791
TIME...MOT...LOC 0524Z 243DEG 49KT 3096 9822
HAIL...1.00IN
WIND...60MPH
$$
ALLEN2 follow-up statements
883
WWUS54 KEWX 270543
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1243 AM CDT WED APR 27 2016
TXC053-270615-
/O.CON.KEWX.SV.W.0087.000000T0000Z-160427T0615Z/
BURNET TX-
1243 AM CDT WED APR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHERN BURNET COUNTY...
AT 1241 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
SUNNYLANE...OR 8 MILES SOUTH OF LAMPASAS...MOVING NORTHEAST AT 35 TO
40 MPH WITH NEW DEVELOPMENT OCCURRING BACK TO THE SOUTHWEST.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. SOME HALF DOLLAR
SIZE HAIL WILL ALSO BE POSSIBLE.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BUCHANAN DAM...WATSON...SUNNYLANE AND LAKE VICTOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3091 9783 3090 9784 3082 9811 3079 9842
3082 9841 3083 9838 3084 9839 3084 9842
3102 9842 3103 9840 3103 9791
TIME...MOT...LOC 0541Z 245DEG 29KT 3094 9814
HAIL...1.00IN
WIND...60MPH
$$
ALLEN714
WWUS54 KEWX 270612 RRA
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
112 AM CDT WED APR 27 2016
TXC053-270622-
/O.EXP.KEWX.SV.W.0087.000000T0000Z-160427T0615Z/
BURNET TX-
112 AM CDT WED APR 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BURNET COUNTY WILL
EXPIRE AT 115 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTH CENTRAL TEXAS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
AUSTIN SAN ANTONIO.
LAT...LON 3091 9783 3090 9784 3082 9811 3079 9842
3082 9841 3083 9838 3084 9839 3084 9842
3102 9842 3103 9840 3103 9791
TIME...MOT...LOC 0610Z 243DEG 49KT 3094 9814
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 8:12 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Apr 26, 8:12 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 812 PM CDT TUE APR 26 2016 .MESOSCALE UPDATE... LATEST 00Z KDRT SOUNDING SHOWS CAPPING HOLDING ON AS EXPECTED PER THE LATEST VIS SATELLITE TRENDS. LAPS SOUNDINGS HAVE THIS FEATURE MUCH WEAKER...SHOWING AN UNCAPPED ENVIRONMENT. THAT BEING SAID...LAPS IS SHOWING PRETTY STRONG CAPPING CONTINUING OVER THE I35 CORRIDOR...WHICH MEANS IT IS PROBABLY EVEN STRONGER THAN ADVERTISED THERE AS WELL. SATELLITE HAS CONSISTENTLY SHOWN CLOUD STREETS IN PLACE EVERYWHERE BUT THE PLATEAU...INDICATING A STRONG INVERSION IN PLACE. CONVECTION IS ONGOING NEAR I-10 NORTH OF OZONA...AND EVEN FARTHER NORTH...A LINE OF STORMS IS PUSHING ACROSS NORTH TEXAS QUICKLY. INDICATIONS ARE THE LINE WILL FILL IN BETWEEN I-10 AND COLEMAN AND BEGIN TO PUSH MORE SOUTHEAST AS OUTFLOW DOMINATES AND DRIVES THE TRANSLATION OF THE LINE. WHILE SURFACE BASED CONVECTION WILL CONTINUE TO LOOK LESS LIKELY AS CIN INCREASES INTO THE NIGHT...PLENTY OF INSTABILITY WILL REMAIN AVAILABLE OVERNIGHT AS THE LINE APPROACHES THE HILL COUNTRY AND NORTHERN PLATEAU. AS UPPER LEVEL SUPPORT CATCHES UP TO THE DRY LINE...THIS SHOULD CONTINUE TO PROVIDE UPPER LEVEL SUPPORT TO MAINTAIN THE LINE THROUGH THE CWA...ARRIVING AT THE I-35 CORRIDOR IN THE 1-3AM TIME FRAME. WITH THE AMPLE INSTABILITY REMAINING AND UPPER LEVEL SUPPORT FILTERING IN...THE LINE WILL STILL BE CAPABLE OF LARGE HAIL OF UP TO 2 INCHES...BUT THE WIND THREAT WILL BECOME THE MORE WIDESPREAD ISSUE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 89 63 87 71 / 70 - 0 30 30 AUSTIN BERGSTROM INTL AIRPORT 66 88 61 86 71 / 70 10 - 30 30 NEW BRAUNFELS MUNI AIRPORT 65 90 61 87 72 / 70 10 - 30 30 BURNET MUNI AIRPORT 62 87 60 85 69 / 70 - 0 20 30 DEL RIO INTL AIRPORT 61 91 63 91 72 / 10 0 0 10 30 GEORGETOWN MUNI AIRPORT 63 87 60 86 70 / 70 10 0 20 30 HONDO MUNI AIRPORT 63 91 60 89 72 / 70 0 0 30 30 SAN MARCOS MUNI AIRPORT 66 88 62 86 71 / 70 10 - 30 30 LA GRANGE - FAYETTE REGIONAL 68 87 66 86 72 / 70 20 - 30 30 SAN ANTONIO INTL AIRPORT 66 90 63 87 72 / 70 - 0 30 30 STINSON MUNI AIRPORT 67 91 64 88 73 / 70 - - 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...ALLEN SYNOPTIC/GRIDS...TB3 PUBLIC SERVICE/DATA COLLECTION...TREADWAY
Hazardous weather outlook, Apr 26, 10:29 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1029 PM CDT TUE APR 26 2016 TXZ171>173-183>194-202>209-217>225-228-280330- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1029 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF THE AREA THROUGH 5AM. A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS BEGUN TO DEVELOP ACROSS PORTION OF THE EDWARDS PLATEAU AND WILL SHIFT THROUGH THE HILL COUNTRY AND PORTIONS OF THE I-35 CORRIDOR LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING. THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WIND GUSTS OF 60 TO 70 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANOTHER STORM SYSTEM WILL APPROACH THE AREA ON FRIDAY AND SATURDAY BRINGING ANOTHER CHANCE FOR STRONG TO SEVERE THUNDERSTORMS AS WELL AS HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING AS THE LINE BEGINS TO MOVE THROUGH SOUTH CENTRAL TEXAS. ALLEN
In the hours before
Special weather statement, Apr 26, 11:12 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1112 PM CDT TUE APR 26 2016
TXZ183-270445-
VAL VERDE TX-
1112 PM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAL VERDE COUNTY
UNTIL 1145 PM CDT...
AT 1111 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES WEST OF JUNO...MOVING EAST AT 40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JUNO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3027 10142 3029 10133 3029 10088 3008 10085
3005 10142
TIME...MOT...LOC 0411Z 260DEG 33KT 3020 10129
LJHSpecial weather statement, Apr 26, 11:44 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1144 PM CDT TUE APR 26 2016
TXZ171-172-270530-
BURNET TX-LLANO TX-
1144 PM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BURNET AND NORTH
CENTRAL LLANO COUNTIES UNTIL 1230 AM CDT...
AT 1144 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CHAPPEL...OR 13 MILES NORTHWEST OF BUCHANAN DAM...MOVING
NORTHEAST AT 55 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN BURNET
AND NORTH CENTRAL LLANO COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 3095 9826 3085 9859 3092 9862 3092 9842
3094 9841 3095 9845 3096 9845 3098 9844
3101 9846 3103 9844 3103 9810
TIME...MOT...LOC 0444Z 239DEG 49KT 3097 9854
ALLENSpecial weather statement, Apr 27, 12:05 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1205 AM CDT WED APR 27 2016
TXZ172-270545-
BURNET TX-
1205 AM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BURNET COUNTY UNTIL
1245 AM CDT...
AT 1204 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR TOW...OR 12 MILES NORTH OF BUCHANAN DAM...MOVING NORTHEAST AT 55
MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN BURNET
COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 3087 9844 3088 9846 3092 9845 3092 9842
3093 9841 3095 9842 3095 9845 3096 9845
3098 9844 3101 9846 3103 9844 3103 9804
TIME...MOT...LOC 0504Z 239DEG 49KT 3097 9841
ALLENThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 11:12 PM CDT | Special Weather Statement | EWX | Val Verde | 33 min |
| Apr 26, 11:33 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 72 min |
| Apr 26, 11:44 PM CDT | Special Weather Statement | EWX | Burnet | 46 min |
| Apr 27, 12:05 AM CDT | Special Weather Statement | EWX | Burnet | 40 min |
| Apr 27, 12:21 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Gillespie, Kerr, Real, Val Verde | 69 min |
| Apr 27, 12:48 AM CDT | Special Weather Statement | EWX | Edwards | 42 min |
| Apr 27, 12:57 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 63 min |
| Apr 27, 1:11 AM CDT | Special Weather Statement | EWX | Williamson | 64 min |
| Apr 27, 1:23 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Gillespie | 67 min |
| Apr 27, 1:34 AM CDT | Special Weather Statement | EWX | Bandera, Kendall, Real | 41 min |
| Apr 27, 1:41 AM CDT | Severe Thunderstorm Warning | EWX | Kendall, Kerr | 64 min |
| Apr 27, 2:04 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Bexar, Caldwell, Comal, Guadalupe, Hays and 2 more | 56 min |
| Apr 27, 2:11 AM CDT | Special Weather Statement | EWX | Bexar, Medina, Uvalde | 64 min |
| Apr 27, 2:26 AM CDT | Special Weather Statement | EWX | Uvalde | 49 min |
| Apr 27, 2:30 AM CDT | Special Weather Statement | EWX | Williamson | 45 min |
| Apr 27, 3:01 AM CDT | Special Weather Statement | EWX | Atascosa, Bastrop, Bexar, Caldwell, Fayette, Frio and 8 more | 59 min |
| Apr 27, 3:39 AM CDT | Special Weather Statement | EWX | Caldwell | 36 min |
| Apr 27, 3:44 AM CDT | Special Weather Statement | EWX | Medina | 31 min |
| Apr 27, 3:57 AM CDT | Special Weather Statement | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, DeWitt and 8 more | 63 min |
| Apr 27, 4:34 AM CDT | Special Weather Statement | EWX | Atascosa | 56 min |
| Apr 27, 4:35 AM CDT | Special Weather Statement | EWX | Guadalupe, Wilson | 55 min |
| Apr 27, 4:43 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina | 25 min |
| Apr 27, 4:53 AM CDT | Special Weather Statement | EWX | Wilson | 37 min |
| Apr 27, 5:04 AM CDT | Special Weather Statement | EWX | Guadalupe | 41 min |
| Apr 27, 5:37 AM CDT | Special Weather Statement | EWX | Atascosa | 38 min |
| Apr 27, 6:19 AM CDT | Special Weather Statement | EWX | Karnes | 56 min |
| Apr 27, 7:15 AM CDT | Special Weather Statement | EWX | Karnes | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.